Alert archive / Missouri / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood watch at Jun 3, 2014, 3:38 AM CDT for 36 counties in Missouri; 5 counties in Kansas. It took effect at Jun 3, 2014, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2014, 3:38 AM CDT (08:38 UTC)
- In effect from
- Jun 3, 2014, 7:00 PM CDT
- Expired
- Jun 4, 2014, 4:29 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
All 41 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
765 WGUS63 KEAX 030838 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 338 AM CDT TUE JUN 3 2014 ...VERY HEAVY RAINFALL POSSIBLE TONIGHT... .A COMPLEX OF STRONG THUNDERSTORMS IS EXPECTED TO TRACK ACROSS SOUTHERN IOWA AND FAR NORTHERN MISSOURI LATE TONIGHT. THESE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL WITH RATES OVER AN INCH PER HOUR. SOME AREAS MAY RECEIVE 2 TO 3 INCHES OF RAIN...LOCALLY HIGHER...WHICH COULD LEAD TO AREAS OF FLASH FLOODING. MOZ001>008-015>017-031800- /O.NEW.KEAX.FF.A.0002.140604T0000Z-140604T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE 338 AM CDT TUE JUN 3 2014 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MISSOURI... NORTHEAST MISSOURI AND NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI...GRUNDY... HARRISON...MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. IN NORTHWEST MISSOURI... ATCHISON MO...GENTRY...NODAWAY AND WORTH. * FROM THIS EVENING THROUGH WEDNESDAY MORNING * STRONG THUNDERSTORMS COULD PRODUCE WIDESPREAD HEAVY RAINFALL ACROSS NORTHERN MISSOURI TONIGHT WITH RATES OVER AN INCH PER HOUR. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH WEDNEDAY MORNING WITH LOCALLY HIGHER AMOUNTS. * FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. CREEKS AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. $$ HAWBLITZEL
5 follow-up statements
791 WGUS63 KEAX 031742 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1242 PM CDT TUE JUN 3 2014 ...VERY HEAVY RAINFALL POSSIBLE TONIGHT... .A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO TRACK ACROSS IOWA AND FAR NORTHERN MISSOURI LATE TONIGHT. THESE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL WITH RATES OVER AN INCH PER HOUR. SOME AREAS MAY RECEIVE 2 TO 3 INCHES OF RAIN...LOCALLY HIGHER...WHICH COULD LEAD TO AREAS OF FLASH FLOODING. MOZ001>008-015>017-040145- /O.CON.KEAX.FF.A.0002.140604T0000Z-140604T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE 1242 PM CDT TUE JUN 3 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI AND NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI...GRUNDY...HARRISON...MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. IN NORTHWEST MISSOURI...ATCHISON MO...GENTRY...NODAWAY AND WORTH. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING * STRONG TO SEVERE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD HEAVY RAINFALL ACROSS NORTHERN MISSOURI TONIGHT WITH RATES OVER AN INCH PER HOUR. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH WEDNESDAY MORNING WITH LOCALLY HIGHER AMOUNTS. * FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. CREEKS AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. $$ MJ
414 WGUS63 KEAX 032214 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 514 PM CDT TUE JUN 3 2014 ...VERY HEAVY RAINFALL POSSIBLE TONIGHT... .A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS IOWA AND FAR NORTHERN MISSOURI TONIGHT. THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL WITH RATES OVER AN INCH PER HOUR. SOME AREAS ARE LIKELY TO RECEIVE 2 TO 3 INCHES OF RAIN...LOCALLY HIGHER...WHICH COULD LEAD TO AREAS OF FLASH FLOODING. MOZ001>008-015>017-040615- /O.CON.KEAX.FF.A.0002.140604T0000Z-140604T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE 514 PM CDT TUE JUN 3 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI AND NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI...GRUNDY...HARRISON...MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. IN NORTHWEST MISSOURI...ATCHISON MO...GENTRY...NODAWAY AND WORTH. * THROUGH WEDNESDAY MORNING * STRONG TO SEVERE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD HEAVY RAINFALL ACROSS NORTHERN MISSOURI TONIGHT WITH RATES OVER AN INCH PER HOUR. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH WEDNESDAY MORNING WITH LOCALLY HIGHER AMOUNTS. * FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. CREEKS AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. $$
007 WGUS63 KEAX 040328 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1028 PM CDT TUE JUN 3 2014 ...VERY HEAVY RAINFALL POSSIBLE TONIGHT... .A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS IOWA AND NORTHERN MISSOURI TONIGHT. THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL WITH RATES OVER AN INCH PER HOUR. SOME AREAS ARE LIKELY TO RECEIVE 2 TO 3 INCHES OF RAIN...SOME LOCALLY HIGHER...WHICH COULD LEAD TO AREAS OF FLASH FLOODING. KSZ025-102>105-MOZ011>014-020>025-028>030-037-041130- /O.EXA.KEAX.FF.A.0002.000000T0000Z-140604T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-HOLT-ANDREW- DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO- MACON-PLATTE-CLAY-RAY-JACKSON- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...ST. JOSEPH... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY... INDEPENDENCE 1028 PM CDT TUE JUN 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF KANSAS AND MISSOURI... INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS... DONIPHAN...JOHNSON KS...LEAVENWORTH AND WYANDOTTE. IN MISSOURI...ANDREW...BUCHANAN...CALDWELL...CLAY...CLINTON... DAVIESS...DE KALB...HOLT...JACKSON...LINN MO...LIVINGSTON... MACON...PLATTE AND RAY. * UNTIL 7 AM CDT WEDNESDAY * STRONG TO SEVERE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD HEAVY RAINFALL ACROSS NORTHWEST AND WEST CENTRAL MISSOURI TONIGHT WITH RATES OVER AN INCH PER HOUR. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH WEDNESDAY MORNING WITH LOCALLY HIGHER AMOUNTS. * FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. CREEKS AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. $$ MOZ001>008-015>017-041130- /O.CON.KEAX.FF.A.0002.000000T0000Z-140604T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE 1028 PM CDT TUE JUN 3 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI AND NORTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI...GRUNDY...HARRISON...MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. IN NORTHWEST MISSOURI...ATCHISON MO...GENTRY...NODAWAY AND WORTH. * UNTIL 7 AM CDT WEDNESDAY * STRONG TO SEVERE THUNDERSTORMS HAVE PRODUCED HEAVY RAINFALL ACROSS FAR NORTHERN MISSOURI TONIGHT WITH RATES OVER AN INCH PER HOUR. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH WEDNESDAY MORNING WITH LOCALLY HIGHER AMOUNTS. THIS HAS ALREADY LEAD TO SOME FLOODING IN THE ADVISORY AREA. * FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. CREEKS AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. $$ CUTTER
944 WGUS63 KEAX 040454 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1154 PM CDT TUE JUN 3 2014 ...VERY HEAVY RAINFALL POSSIBLE TONIGHT... MOZ031>033-038>040-043>046-054-041200- /O.EXB.KEAX.FF.A.0002.140604T0600Z-140604T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-CHARITON-RANDOLPH-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-HENRY- INCLUDING THE CITIES OF...CARROLLTON...SALISBURY...KEYTESVILLE... MOBERLY...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...CLINTON 1154 PM CDT TUE JUN 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL MISSOURI... NORTH CENTRAL MISSOURI AND WEST CENTRAL MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...COOPER...HOWARD... PETTIS AND SALINE. IN NORTH CENTRAL MISSOURI...CARROLL... CHARITON AND RANDOLPH. IN WEST CENTRAL MISSOURI...CASS... HENRY...JOHNSON MO AND LAFAYETTE. * UNTIL 7 AM CDT WEDNESDAY * STRONG TO SEVERE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD HEAVY RAINFALL ACROSS WEST CENTRAL TO CENTRAL MISSOURI TONIGHT WITH RATES OVER AN INCH PER HOUR. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH WEDNESDAY MORNING WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. CREEKS AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. $$ KSZ025-102>105-MOZ001>008-011>017-020>025-028>030-037-041200- /O.CON.KEAX.FF.A.0002.000000T0000Z-140604T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-JACKSON- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE 1154 PM CDT TUE JUN 3 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... LEAVENWORTH AND WYANDOTTE. IN MISSOURI...ADAIR...ANDREW... ATCHISON MO...BUCHANAN...CALDWELL...CLAY...CLINTON...DAVIESS... DE KALB...GENTRY...GRUNDY...HARRISON...HOLT...JACKSON...LINN MO...LIVINGSTON...MACON...MERCER...NODAWAY...PLATTE...PUTNAM... RAY...SCHUYLER...SULLIVAN AND WORTH. * UNTIL 7 AM CDT WEDNESDAY * STRONG TO SEVERE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD HEAVY RAINFALL ACROSS NORTHWEST AND WEST CENTRAL MISSOURI TONIGHT WITH RATES OVER AN INCH PER HOUR. TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH WEDNESDAY MORNING WITH LOCALLY HIGHER AMOUNTS. * FLOODING OF LOW-LYING AND POORLY-DRAINED AREAS IS POSSIBLE. CREEKS AND STREAMS MAY QUICKLY OVERFLOW THEIR BANKS AND LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. $$
254 WGUS63 KEAX 040929 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 429 AM CDT WED JUN 4 2014 KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043>046- 054-041030- /O.CAN.KEAX.FF.A.0002.000000T0000Z-140604T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-HENRY- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...CLINTON 429 AM CDT WED JUN 4 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI HAS BEEN CANCELLED. THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED. FLOODING IS ONGOING ACROSS MUCH OF THE AREA AFTER LAST NIGHT'S STORMS. PLEASE REFER TO LOCAL FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. $$ HAWBLITZEL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 3, 3:37 AM CDT, 1 minute earlier.
Area forecast discussion, Jun 3, 3:37 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 AM CDT Tue Jun 3 2014
...Severe thunderstorm outbreak possible tonight...
.DISCUSSION...
Issued at 336 AM CDT TUE JUN 3 2014
Ingredients are coming together for a strong complex of
thunderstorms to track across northern parts of Kansas and Missouri
this evening and overnight. The most likely areas to see severe
weather are near and north of US 36 where widespread damaging winds,
isolated tornadoes and flash flooding are possible.
Ahead of this thunderstorm complex, a few thunderstorms could develop
as early as mid afternoon across eastern KS and western MO as deep
isentropic ascent develops within an increasingly unstable and
potentially uncapped airmass. Synoptic-scale ascent during this time
will not be supportive of widespread storms, but both instability and
deep-layer shear will favor a few organized strong storms with large
hail and damaging winds if any storms do develop through late
afternoon.
The main show will be late this evening into the overnight hours as
supercells over Nebraska congeal into a strong thunderstorm complex
that will spread east-southeast into Iowa and northern Missouri after
dark. Placement of the upper- and lower-level jets should put the
strongest forcing for storms across southern and central Iowa, and
this is where most models are tracking the strongest activity.
However, strong instability and modest lapse rates in the 3-8 km
layer will be supportive of a deep cold pool behind what should be a
large and organized thunderstorm complex. Corfidi vectors and
orientation of thickness lines indicate storms could propagate
southeastward if a deep cold pool develops, and this could put areas
as far south as Kansas City and Sedalia at risk of strong storms if
such a southward propagation takes place. This southeasterly track is
even more probable if storms evolve faster than models are indicating
and can outrace a developing capping inversion that will spread into
KS and MO after dark.
Strong instability and very strong shear will favor intense storms
capable of producing widespread wind damage as this storm complex
tracks through. A potentially strong cold pool combined with very
strong 0-2.5 and 0-8 km shear values could lead to some long-lived
bow echoes with winds in excess of hurricane force particularly
across far northern MO. 0-1km helicity values greater than 300 m2/s2
could also lead to embedded mesovortices and a few tornadoes.
In addition to potentially widespread severe weather, deep moisture
(PWATs near 2") and strong moisture transport within an intense low-
level jet will support very heavy rainfall in spots. This will
especially be the case along the southern periphery of this complex
where the low-level jet could feed into an east-southeast propagating
cold pool and lead to a few training cells. The potential exists for
some areas to see 2 to 3 inches of rain from this system, locally
higher, with rainfall amounts well in excess of an inch per hour.
Will therefore hoist a flash flood watch for far northern Missouri
where confidence is higher that this storm complex will track.
Storms will be tracking into the Mississippi Valley early Wednesday
leaving a trailing boundary dropping south into eastern KS and
central MO through the day. Cant rule out a few storms popping up
along this boundary, especially across central MO, but increasing CIN
looks to keep the threat relatively low.
An active quasi-zonal upper-level pattern will persist through the
end of the week into the weekend and will bring a parade of
convective complexes into the region. One such complex will likely
skirt the region to the south Thursday and Thursday night, followed
by much better chances for storms Friday night and Saturday. Details
in such a pattern are murky, but the potential certainly exists for
strong storms and heavy rains as these system track through.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1152 PM CDT MON JUN 2 2014
VFR conditions are likely to occur through all but the last few hours
of the forecast. For tonight, there is a small chance for showers and
storms as lower resolution models continue to show some development
in the 08-12Z window. Satellite data is showing some SC developing
over eastern Kansas, likely in response to the strong isentropic
ascent several thousand feet aloft. So will maintain the VCTS group
given the guidance and latest observational data.
For Tuesday afternoon and into the overnight, the region becomes
uncapped by mid afternoon. There is a chance for storms to develop
within this uncapped environment, well ahead of the strongest forcing
of the main upper level storm system that will affect the region
later. If they do form, they could easily become severe. But
confidence is still not high on possible coverage or timing to
include anything more than another VCTS group.
The greatest chances for potentially more widespread thunderstorm
activity will come late in the evening. Thunderstorms are expected to
congeal into a complex of storms over southeastern Nebraska and track
to the east southeast. Several models have trended further south than
their previous runs which may bring the tail end of a thunderstorm
complex into the terminal area. Given the higher probability for
widespread storms have added a TSRA group at all terminals for the
last few hours of this forecast. The better chances for severe
convection however, will be across northern Missouri and will be
hazardous for any pilots in that area tomorrow evening and overnight.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH from this evening through Wednesday morning
FOR MOZ001>008-015>017.
&&
DISCUSSION...Hawblitzel
AVIATION...CDBHazardous weather outlook, Jun 2, 11:11 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1111 PM CDT MON JUN 2 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-040415- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1111 PM CDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE NORTH OF THE MISSOURI RIVER AS WELL AS EAST CENTRAL AND NORTHEAST KANSAS. THE SEVERE THREAT INCREASES CONSIDERABLY CLOSER TO THE MISSOURI AND IOWA STATE LINE. SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY NIGHT. SOME STORMS COULD BE STRONG TO SEVERE. HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:16 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 29 min |
| Jun 3, 3:38 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 22 min |
| Jun 3, 3:53 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 37 min |
| Jun 3, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Nodaway, Worth | 47 min |
| Jun 3, 5:12 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 33 min |
| Jun 3, 5:30 PM CDT | Flash Flood Warning | EAX | Harrison, Worth | 14 hr |
| Jun 3, 5:39 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 51 min |
| Jun 3, 6:07 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 38 min |
| Jun 3, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Mercer, Nodaway, Worth | 66 min |
| Jun 3, 6:37 PM CDT | Flash Flood Warning | EAX | Harrison, Mercer | 6 hr |
| Jun 3, 6:55 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 50 min |
Nearby
Flash Flood Watches in Missouri, 2014Flash Flood Watches in Kansas, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.